Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 69, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 8, 2017, 4:05 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2017, 4:05 AM EDT (08:05 UTC)
- Expired
- Oct 8, 2017, 3:37 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
394 WHUS73 KGRR 080805 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 405 AM EDT SUN OCT 8 2017 LMZ847>849-081615- /O.NEW.KGRR.SC.Y.0069.171008T0805Z-171009T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 405 AM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...WEST WINDS TO 30 KNOTS BECOMING SOUTH 10 TO 20 KNOTS THIS MORNING, AND SOUTHEAST 5 TO 15 KNOTS TONIGHT. * WAVES...6 TO 10 FEET SUBSIDING TO 4 TO 7 FEET THIS MORNING AND TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-081615- /O.NEW.KGRR.SC.Y.0069.171008T0805Z-171008T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 405 AM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...WEST WINDS TO 30 KNOTS BECOMING SOUTH 10 TO 20 KNOTS THIS MORNING, AND SOUTHEAST 5 TO 10 KNOTS TONIGHT. * WAVES...6 TO 10 FEET SUBSIDING TO 4 TO 7 FEET THIS MORNING, TO 2 TO 4 FEET THIS AFTERNOON AND TO 1 TO 2 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
2 follow-up statements
806 WHUS73 KGRR 081358 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 958 AM EDT SUN OCT 8 2017 LMZ847>849-082200- /O.CON.KGRR.SC.Y.0069.000000T0000Z-171009T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 958 AM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTH 10 TO 20 KNOTS THIS MORNING AND SOUTHEAST 5 TO 15 KNOTS TONIGHT. * WAVES...4 TO 7 FEET THIS MORNING DECREASING TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-081800- /O.CON.KGRR.SC.Y.0069.000000T0000Z-171008T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 958 AM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...SOUTH 10 TO 20 KNOTS THIS MORNING AND SOUTHEAST 5 TO 10 KNOTS TONIGHT. * WAVES...4 TO 7 FEET THIS MORNING DECREASING TO 2 TO 4 FEET THIS AFTERNOON AND TO 1 TO 2 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
644 WHUS73 KGRR 081937 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 PM EDT SUN OCT 8 2017 LMZ847>849-082045- /O.CAN.KGRR.SC.Y.0069.000000T0000Z-171009T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 337 PM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 3:29 AM EDT, 36 minutes earlier.
Area forecast discussion, Oct 8, 3:29 AM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
329 AM EDT Sun Oct 8 2017
LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine
.SYNOPSIS...
Issued at 329 AM EDT Sun Oct 8 2017
Despite the passage of a cold front last evening, warm weather
will continue the next couple days with highs well into the 70 and
mostly sunny skies. However a few showers could impact areas
south and east of Grand Rapids tonight as weakening Hurricane Nate
tracks through the Ohio Valley Region.
Another low pressure system will take aim on southern Michigan
Tuesday night and Wednesday and more rain is likely. We could see
another inch or more of rain from this system.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 329 AM EDT Sun Oct 8 2017
Still some low clouds and areas of light rain/drizzle hanging on
early this morning however low level RH progs suggest this should
quickly exit from west to east through daybreak. This seems
reasonable since the cold advection behind the front is very brief
and warm advection commences already after 12z. Fcst soundings are
very dry today and little support for cumulus so a sunny and warm
day is expected.
Guidance continues to paint some light qpf amounts over the
southeast quarter of lwr MI tonight as Hrcn Nate rockets to the
northeast and weakens to a tropical depression. Will carry pops
and have considerable clouds in the grids for areas south and east
of GRR tonight.
Farther north tonight, away from Nate cloudiness, there is support
for areas of fog with light winds and dew points holding in the
mid 50s. Once stratus/fog dissipates and Nate cloudiness moves off
early Monday, it should be another sunny/warm day with light
winds.
.LONG TERM...(Tuesday night through Saturday)
Issued at 329 AM EDT Sun Oct 8 2017
We are looking at two potential noteworthy rain events in the long
term. Especially since we have been so dry up until the last week.
The first event will come Tue night into Wed. The trend for this
event has been for models converging on a more wet solution like the
Euro has been showing for a few days. A strong short wave will dig
SE across the Rockies, before lifting to the NE toward the area. It
looks like it will take longer to dampen out, and will have a good
chance to draw sufficient Gulf moisture into the area. The warm
sector should remain south of the area, keeping the main severe
weather threat south also.
A few showers may linger into Thursday as low level troughing
lingers over the area. The deep moisture will be swept out of the
area on Wed, but low level moisture may hang on. This should clear
out by Friday as srly flow pushes it out.
We are looking at the second potential wet event to come in for next
Saturday. We will see another stronger short wave dive in across the
Rockies, and then lift to the NNE. A warm front will strengthen, and
help to develop rain along and north of it. Warmer air will also
accompany this srly flow.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 157 AM EDT Sun Oct 8 2017
Impacts to aviation interests will be diminishing this morning,
and should be non-existent then for the remainder of the period
with VFR conditions then expected.
Low clouds with MVFR cigs shroud the area as of 0530z. The
back edge of the clouds is progressing nicely across the lake, and
we expect this trend to continue. We are expecting the clouds to
clear out at all sites by 09z. Winds will be on a diminishing
trend also as the gradient weakens. Clear skies will then rule
through the afternoon and tonight.
&&
.MARINE...
Issued at 329 AM EDT Sun Oct 8 2017
Gale warnings have expired although Small Craft Advisories remain
necessary until winds and waves slacken off further later today.
This will happen first south of Muskegon so will have the advisory
expiring at 2 pm over the southern zones. The expiration time for
areas north of Muskegon will be 8 PM this evening.
&&
.HYDROLOGY...
Issued at 1212 PM EDT Sat Oct 7 2017
Recent rainfalls only have rivers running around average to below
average for this time of year. Additional rainfall into tonight of
under an inch should not cause any river problems. Showers are
possible through the week, but are not expected to cause any river
flooding. However, locally heavy rain could cause ponding on
roads.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 8 PM EDT this evening for LMZ847>849.
Small Craft Advisory until 2 PM EDT this afternoon for
LMZ844>846.
&&
SYNOPSIS...Meade
SHORT TERM...Meade
LONG TERM...NJJ
AVIATION...NJJ
HYDROLOGY...63
MARINE...MeadeHazardous weather outlook, Oct 7, 11:42 AM EDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 1142 AM EDT Sat Oct 7 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-080845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1142 AM EDT Sat Oct 7 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This afternoon and Tonight Wind gusts near 40 mph are possible this afternoon. A fast moving narrow band of heavy rainshowers or thunderstorms this evening could produce wind gusts of 40 to 60 mph. Downed limbs and scattered power outages may occur. A brief tornado is possible too, mainly south of I-96 and east of US-131. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ844>849-080845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1142 AM EDT Sat Oct 7 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This afternoon and Tonight Winds and waves will be hazardous to small craft today and tonight. Gale warnings are in effect. A line of heavy rainshowers or thunderstorms is expected to cross Lake Michigan early this evening and could produce winds up to 50 knots. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds and waves will remain hazardous to small craft Sunday morning before gradually subsiding Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. Meade 93
In the hours before
Local storm report, Oct 7, 10:50 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1050 PM EDT SAT OCT 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM NON-TSTM WND GST 5 SW WHITEHALL 43.37N 86.42W
10/07/2017 M47 MPH MUSKEGON MI MESONET
MESONET STATION D2963, WHITEHALL LIGHTHOUSE.
1248 PM NON-TSTM WND GST 1 NE NORTON SHORES 43.17N 86.24W
10/07/2017 M41 MPH MUSKEGON MI ASOS
ASOS STATION MKG, MUSKEGON COUNTY AIRPORT.
0131 PM NON-TSTM WND GST PENTWATER 43.78N 86.43W
10/07/2017 M44 MPH OCEANA MI MESONET
MESONET STATION D7500, PENTWATER.
0218 PM NON-TSTM WND GST 1 WNW PERRINTON 43.19N 84.71W
10/07/2017 M40 MPH GRATIOT MI MESONET
MESONET STATION D0775, 1 W PERRINTON.
0304 PM NON-TSTM WND GST 3 NE SHELBY 43.64N 86.33W
10/07/2017 M40 MPH OCEANA MI MESONET
MESONET STATION AU347, 4 SSE HART.
0530 PM NON-TSTM WND DMG 2 SW KALAMAZOO 42.26N 85.62W
10/07/2017 KALAMAZOO MI BROADCAST MEDIA
LARGE TREE LIMB FELL AND CRUSHED AN ICE
CREAM VAN. UNKNOWN TIME THIS AFTERNOON. WIND
GUSTS AT KALAMAZOO AIRPORT WERE 30 TO 35
MPH.
0630 PM TSTM WND GST 4 NW ROOSEVELT PARK 43.23N 86.34W
10/07/2017 M43 MPH MUSKEGON MI MESONET
CONVECTIVE WIND GUST FROM THE SOUTHWEST.
MESONET STATION MKGM4, MUSKEGON GLERL.
0632 PM TSTM WND GST 1 NE NORTON SHORES 43.17N 86.24W
10/07/2017 M46 MPH MUSKEGON MI ASOS
CONVECTIVE WIND GUST FROM THE SOUTHWEST.
ASOS STATION MKG, MUSKEGON COUNTY AIRPORT.
0632 PM TSTM WND GST 2 W GRAND HAVEN 43.06N 86.26W
10/07/2017 M55 MPH LMZ846 MI MESONET
CONVECTIVELY ENHANCED WIND GUST ALONG THE
COLD FRONT. WEATHERFLOW MESONET STATION
XGHL, GRAND HAVEN PIER.
0635 PM TSTM WND GST 2 NNW SAUGATUCK 42.68N 86.22W
10/07/2017 M50 MPH LMZ845 MI MESONET
CONVECTIVELY ENHANCED WIND GUST ALONG THE
COLD FRONT. WEATHERFLOW MESONET STATION
XSTK, SAUGATUCK PIER.
0636 PM TSTM WND GST MACATAWA 42.77N 86.21W
10/07/2017 M40 MPH OTTAWA MI MESONET
CONVECTIVELY ENHANCED WIND GUST ALONG THE
COLD FRONT. MESONET STATION HLNM4, HOLLAND
HARBOR.
0727 PM TSTM WND GST EAST GRAND RAPIDS 42.95N 85.61W
10/07/2017 M40 MPH KENT MI CO-OP OBSERVER
MEMORIAL FIELD. CONVECTIVELY ENHANCED WIND
GUST ALONG THE COLD FRONT.
0748 PM NON-TSTM WND GST 5 SW WHITEHALL 43.37N 86.42W
10/07/2017 M45 MPH MUSKEGON MI MESONET
NOT ASSOCIATED WITH CONVECTION. MESONET
STATION D2963, WHITEHALL LIGHTHOUSE.
0808 PM NON-TSTM WND GST 2 S HOLLAND 42.74N 86.11W
10/07/2017 M40 MPH ALLEGAN MI ASOS
NOT ASSOCIATED WITH CONVECTION. ASOS STATION
BIV, W MICH REGIONAL ARPT.
0817 PM TSTM WND GST 1 WNW BATTLE CREEK 42.31N 85.25W
10/07/2017 M45 MPH CALHOUN MI ASOS
ASOS STATION BTL, W K KELLOGG AIRPORT.
0913 PM NON-TSTM WND GST 3 WNW JACKSON 42.26N 84.46W
10/07/2017 M44 MPH JACKSON MI ASOS
GUST FROM SOUTHEAST PRIOR TO STORM ARRIVAL.
ASOS STATION JXN, JACKSON COUNTY-REYNOLDS
FIELD AIRPORT.
0914 PM TSTM WND GST 2 N EDGEMONT PARK 42.78N 84.59W
10/07/2017 M49 MPH CLINTON MI ASOS
ASOS STATION LAN, CAPITAL CITY AIRPORT.
0924 PM TSTM WND GST 3 WNW JACKSON 42.26N 84.46W
10/07/2017 M45 MPH JACKSON MI ASOS
GUST FROM THE SOUTH. ASOS STATION JXN,
JACKSON COUNTY-REYNOLDS FIELD AIRPORT.
0933 PM NON-TSTM WND GST 3 S IONIA 42.94N 85.06W
10/07/2017 M41 MPH IONIA MI AWOS
NOT ASSOCIATED WITH CONVECTION. AWOS STATION
Y70, IONIA COUNTY ARPT.
&&
CASThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:32 PM EDT | Special Weather Statement | GRR | Calhoun, Eaton, Ingham, Jackson | 58 min |
| Oct 7, 9:31 PM EDT | Special Weather Statement | GRR | Ingham, Jackson | 59 min |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.